Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Cheyenne, WY

July 1, 2007Kimball County, Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 1, 2007, 6:35 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 6:35 PM MDT (00:35 UTC)
Expired
Jul 1, 2007, 8:30 PM MDT
In force
115 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

Counties Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 020038
FFWCYS
NEC105-WYC021-020230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 830 PM MDT

* AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE 
IN THE WARNED AREA.

DOPPLER RADAR INDICATED THAT TWO TO THREE AND ONE HALF INCHES OF 
RAIN HAD FALLEN IN AN AREA 7 MILES SOUTH OF PINE BLUFFS. MODERATE TO 
HEAVY RAIN WILL CONTINUE TO FALL IN THE WARNING AREA THROUGH 715 PM 
MDT.

SOME ROADS IN THE FLASH FLOOD WARNING AREA INCLUDE...

CEMETARY ROAD SOUTH OF PINE BLUFFS 
BLACK HILLS ROAD 
ROAD 206-3
ROAD 205-3

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413

$$

RUBIN
3 follow-up statements
000
WGUS75 KCYS 020104
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT SUN JUL 1 2007

NEC105-WYC021-020230-
KIMBALL NE-LARAMIE WY-
701 PM MDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
EXTREME SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT RAIN HAD MOVED OUT OF THE FLASH FLOOD WARNING AREA.

RAINFALL AMOUNTS OF 2 TO 3.5 INCHES HAD FALLEN 7 MILES SOUTH OF PINE 
BLUFFS.

THE FLASH FLOOD WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE.  

REPEATING...THE FLASH FLOOD WARNING DOES NOT INCLUDE THE CITY OF 
CHEYENNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413

$$

RUBIN
000
WGUS75 KCYS 020318
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT SUN JUL 1 2007

NEC105-WYC021-020330-
BANNER NE-LARAMIE WY-
917 PM MDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN KIMBALL AND 
EXTREME SOUTHEASTERN LARAMIE COUNTIES...

THE FLASH FLOOD WARNING EXPIRED AT 830 PM MDT.

LAT...LON 4140 10413 4140 10385 4157 10385 4152 10412

$$

RUBIN
000
WGUS75 KCYS 020320 CCA
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT SUN JUL 1 2007

NEC105-WYC021-020330-
BANNER NE-LARAMIE WY-
917 PM MDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN KIMBALL AND 
EXTREME SOUTHEASTERN LARAMIE COUNTIES...

THE FLASH FLOOD WARNING EXPIRED AT 830 PM MDT.

LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:30 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 1, 3:30 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT SUN JUL 1 2007

.SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH
UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA.
THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING.  TIMING OF
WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF
DEVELOPING CU.  WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE
FAR SRN PART OF THE CWA FOR EARLY THIS EVENING.  OTHERWISE UPPER
RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY.  CAPPING
SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED
CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE
DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR
TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING
OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED.  THE 4TH HOLIDAY
STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS
UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA.  RETURN ESE SURFACE
WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM
KLAR-KEAN-KCYS.  LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT
ALL THAT GREAT.  KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO
EASTERN CWA.  ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST
WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST
AREA.  DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN.  UPPER RIDGE
WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT
BEFORE FLATTENING SOME ON SATURDAY.  SO...TEMPS WILL BE WARMER BOTH
DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI.
FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER
WEAK COLD FRONT MOVING THROUGH.  RETURN FLOW BEHIND THIS FRONT ON
SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 1, 5:21 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT SUN JUL 1 2007

WYZ059>063-065-022330-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
LARAMIE VALLEY-
521 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066>070-022330-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
521 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FEW WEAK THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING MAINLY
OVER THE SOUTHERN LARAMIE RANGE. LITTLE RAINFALL IS EXPECTED FROM
ANY STORMS BUT BRIEF GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER
THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT
BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-022330-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
521 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM NEAR
CHADRON TO THE CHEYENNE WYOMING AREA LATE THIS AFTERNOON. THE
STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
THROUGH 1100 PM MDT THIS EVENING. THESE THUNDERSTORMS SHOULD
BEGIN TO LOSE INTENSITY AROUND SUNSET THIS EVENING...BUT UNTIL
THEN PLEASE REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
BE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER ACTIVITY TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 1, 5:28 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 E ALBIN               41.42N 104.04W
07/01/2007  E0.88 INCH       BANNER             NE   PUBLIC

0510 PM     HAIL             2 N ALBIN               41.45N 104.10W
07/01/2007  E2.75 INCH       LARAMIE            WY   PUBLIC

&&

SJC
Local storm report, Jul 1, 6:14 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             7 S PINE BLUFFS         41.08N 104.07W
07/01/2007  E0.25 INCH       LARAMIE            WY   PUBLIC

&&

SJC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:08 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jul 2, 4:13 PM MDTSevere Thunderstorm WarningCYSSioux62 min
Jul 2, 4:41 PM MDTSevere Thunderstorm WarningCYSDawes64 min
Jul 2, 5:15 PM MDTSevere Thunderstorm WarningCYSDawes60 min
Jul 2, 5:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min

Nearby

Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.